Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have chronic orthostatic tachycardia, is this the same as postural orthostatic tachycardia syndrome?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 1998
Answered : 1304 Questions
Question
I have chronic orthostatic tachycardia, is this the same as postural orthostatic tachycardia syndrome?

My doctor has put me on an exercise plan with a physiologist to try to lower my resting heart rate which is usually 115bpm and goes up at least 40bpm when I stand.

Is this a successful way of lowering resting heart rate in a person who has orthostatic tachycardia?

I'm a 21 year old busy uni student, so I'd like to fix the problem because it causes me a lot of tiredness and exhaustion at the end of the day.

Thanks for your help :)
Posted Fri, 21 Jun 2013 in General Health
 
 
Answered by Dr. Sukhvinder Singh 2 hours later
Dear Ma'm
Yes, POTS (symptoms but also to cure the disease. I think it should work.
Beside, treatment options in this entity include "frequent small meals", "increase intake of salt and water" and medicines.
Hope this helps.
Feel free to discuss further.
Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Follow-up: Have chronic orthostatic tachycardia, is this the same as postural orthostatic tachycardia syndrome? 1 hour later
thank you for your answer,

is it possible for symotoms to come back if I was to stop with the exercise plan?
 
 
Answered by Dr. Sukhvinder Singh 41 minutes later
Dear Ma'm

In a particular case, no one can be sure about the outcome; however there is a possibility that you have recurrence of symptoms after stopping exercise.

In one particular study - showing "exercise plan" to be a cure for POTS - researchers stressed that exercise has to be continued life long.

Hope this suffices. Feel free to write if there is any other query.

Sincerely
Sukhvinder
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor